Alert archive / Missouri / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 133, NWS St. Louis, MO

May 16, 2025Sainte Genevieve County, Saint Francois County, Missouri; Randolph County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at May 16, 2025, 4:47 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri; Randolph County, Illinois. It was in force for 43 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 16, 2025, 4:47 PM CDT (21:47 UTC)
Expired
May 16, 2025, 5:30 PM CDT
In force
43 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Randolph County, IL, Saint Francois County, MO, Sainte Genevieve County, MO

The radar

The St Louis radar (KLSX), 111 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 16, 4:53 PM CDTHAIL 1.751 Ne Farmington, MOReport near KREI Radio in Farmington.
May 16, 4:55 PM CDTHAIL 11 S Farmington, MOReport from mPING: Quarter (1.00 in.).
May 16, 4:55 PM CDTHAIL 11 S Farmington, MOReport from mPING: Quarter (1.00 in.).
May 16, 4:55 PM CDTHAIL 1.52 Ne Farmington, MOReport from mPING: Ping Pong Ball (1.50 in.).
May 16, 4:57 PM CDTHAIL 11 Ne Farmington, MOReport from mPING: Quarter (1.00 in.).

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 16, 11:58 AM CDTTornado WatchSPC8 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 9.8 hours before the alert went out and 283 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2025-05-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2025-05-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2325 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
-15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

599 
WUUS53 KLSX 162147
SVRLSX
ILC157-MOC186-187-162230-
/O.NEW.KLSX.SV.W.0133.250516T2147Z-250516T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service St Louis MO
447 PM CDT Fri May 16 2025

The National Weather Service in St Louis has issued a

* Severe Thunderstorm Warning for...
  Central Randolph County in southwestern Illinois...
  Sainte Genevieve County in southeastern Missouri...
  South Central Saint Francois County in southeastern Missouri...

* Until 530 PM CDT.

* At 447 PM CDT, a severe thunderstorm was located over Park Hills, 
  or near Farmington, moving east at 60 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind
           damage to roofs, siding, and trees.

* Locations impacted include...
  Farmington, Chester, Ste. Genevieve, Park Hills, Evansville, 
  Bloomsdale, St. Mary, Weingarten, Rocky Ridge, Coffman, Preston, 
  Leadington, Ellis Grove, Kaskaskia, River Aux Vases, Minnith, 
  Kellogg, Modoc, Roots and New Palestine.

This includes the following State Parks...
	Hawn State Park and Felix Valle House State Park.

This includes Interstate 55 in Missouri between exits 141 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 700 PM CDT for portions of 
southwest Illinois and southeast Missouri.

&&

LAT...LON 3769 9041 3791 9051 3814 8985 3785 8974
      3785 8979 3786 8980 3788 8980 3790 8985
      3787 8990 3787 8994 3782 9000 3776 9004
TIME...MOT...LOC 2146Z 253DEG 53KT 3781 9050

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Elmore
5 follow-up statements
770 
WWUS53 KLSX 162152
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
452 PM CDT Fri May 16 2025

ILC157-MOC186-187-162230-
/O.CON.KLSX.SV.W.0133.000000T0000Z-250516T2230Z/
Randolph IL-Sainte Genevieve MO-Saint Francois MO-
452 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR CENTRAL RANDOLPH, SAINTE GENEVIEVE AND SOUTH CENTRAL SAINT 
FRANCOIS COUNTIES...

At 452 PM CDT, a severe thunderstorm was located near Farmington, 
moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Farmington, Chester, Ste. Genevieve, Park Hills, Evansville, 
  Bloomsdale, St. Mary, Weingarten, Rocky Ridge, Coffman, Preston, 
  Leadington, Ellis Grove, Kaskaskia, River Aux Vases, Minnith, 
  Kellogg, Modoc, Roots and New Palestine.

This includes the following State Parks...
	Hawn State Park and Felix Valle House State Park.

This includes Interstate 55 in Missouri between exits 141 and 157.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 700 PM CDT for portions of 
southwest Illinois and southeast Missouri.

&&

LAT...LON 3769 9041 3791 9051 3814 8985 3785 8974
      3785 8979 3786 8980 3788 8980 3790 8985
      3787 8990 3787 8994 3782 9000 3776 9004
TIME...MOT...LOC 2147Z 261DEG 49KT 3773 9057

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
665 
WWUS53 KLSX 162159
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
459 PM CDT Fri May 16 2025

ILC157-MOC186-187-162230-
/O.CON.KLSX.SV.W.0133.000000T0000Z-250516T2230Z/
Randolph IL-Sainte Genevieve MO-Saint Francois MO-
459 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR CENTRAL RANDOLPH, SAINTE GENEVIEVE AND SOUTH CENTRAL SAINT 
FRANCOIS COUNTIES...

At 459 PM CDT, a severe thunderstorm was located 5 miles north of 
Knob Lick, or near Farmington, moving east at 60 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Farmington, Chester, Ste. Genevieve, Park Hills, Evansville, St. 
  Mary, Weingarten, Rocky Ridge, Coffman, Preston, Leadington, Ellis 
  Grove, Kaskaskia, River Aux Vases, Minnith, Kellogg, Modoc, Roots, 
  New Palestine and Walsh.

This includes the following State Parks...
	Hawn State Park and Felix Valle House State Park.

This includes Interstate 55 in Missouri between exits 141 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm is capable of producing 
dangerous hail and damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 700 PM CDT for portions of 
southwest Illinois and southeast Missouri.

&&

LAT...LON 3786 9049 3814 8985 3785 8974 3785 8979
      3786 8980 3788 8980 3790 8985 3787 8990
      3787 8994 3782 9000 3776 9004 3769 9041
TIME...MOT...LOC 2152Z 261DEG 51KT 3774 9047

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
564 
WWUS53 KLSX 162201
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
501 PM CDT Fri May 16 2025

ILC157-MOC186-187-162230-
/O.CON.KLSX.SV.W.0133.000000T0000Z-250516T2230Z/
Randolph IL-Sainte Genevieve MO-Saint Francois MO-
501 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR CENTRAL RANDOLPH, SAINTE GENEVIEVE AND SOUTH CENTRAL SAINT 
FRANCOIS COUNTIES...

At 501 PM CDT, a severe thunderstorm was located 7 miles northeast 
of Knob Lick, or 7 miles east of Farmington, moving east at 60 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Public reported.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Farmington, Chester, Ste. Genevieve, Park Hills, Evansville, St. 
  Mary, Weingarten, Rocky Ridge, Coffman, Preston, Leadington, Ellis 
  Grove, Kaskaskia, River Aux Vases, Minnith, Kellogg, Modoc, Roots, 
  New Palestine and Walsh.

This includes the following State Parks...
	Hawn State Park and Felix Valle House State Park.

This includes Interstate 55 in Missouri between exits 141 and 154.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm has produced dangerous hail 
and is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

A Tornado Watch remains in effect until 700 PM CDT for portions of 
southwest Illinois and southeast Missouri.

&&

LAT...LON 3786 9049 3814 8985 3785 8974 3785 8979
      3786 8980 3788 8980 3790 8985 3787 8990
      3787 8994 3782 9000 3776 9004 3769 9041
TIME...MOT...LOC 2159Z 261DEG 51KT 3775 9034

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
877 
WWUS53 KLSX 162211
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
511 PM CDT Fri May 16 2025

MOC187-162221-
/O.CAN.KLSX.SV.W.0133.000000T0000Z-250516T2230Z/
Saint Francois MO-
511 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING IS CANCELLED FOR SOUTH CENTRAL SAINT 
FRANCOIS COUNTY...

The storm which prompted the warning has moved out of the area. 
Therefore, the warning has been cancelled.

&&

LAT...LON 3789 9025 3814 8985 3785 8974 3785 8979
      3788 8980 3790 8985 3787 8990 3787 8994
      3782 9000 3776 9004 3772 9024
TIME...MOT...LOC 2201Z 261DEG 51KT 3776 9030

$$


ILC157-MOC186-162230-
/O.CON.KLSX.SV.W.0133.000000T0000Z-250516T2230Z/
Randolph IL-Sainte Genevieve MO-
511 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR CENTRAL RANDOLPH AND SOUTHEASTERN SAINTE GENEVIEVE COUNTIES...

At 511 PM CDT, a severe thunderstorm was located near Coffman, or 14 
miles south of Ste. Genevieve, moving east at 60 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Public reported.

IMPACT...People and animals outdoors will be injured. Expect hail
         damage to roofs, siding, windows, and vehicles. Expect
         wind damage to roofs, siding, and trees.

Locations impacted include...
  Chester, Ste. Genevieve, Evansville, St. Mary, Weingarten, 
  Coffman, Preston, Ellis Grove, Kaskaskia, Roots, River Aux Vases, 
  Minnith, New Palestine and Walsh.

This includes the following State Parks...
	Hawn State Park and Felix Valle House State Park.

This includes Interstate 55 in Missouri between exits 141 and 150.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Anyone outdoors should move to shelter inside a well-built structure 
and stay away from windows. This storm has produced dangerous hail 
and is capable of producing damaging winds.

Tornadoes can develop quickly from severe thunderstorms. Seek 
shelter immediately in an interior room on the lowest floor of a 
well-built structure.

&&

LAT...LON 3789 9025 3814 8985 3785 8974 3785 8979
      3788 8980 3790 8985 3787 8990 3787 8994
      3782 9000 3776 9004 3772 9024
TIME...MOT...LOC 2201Z 261DEG 51KT 3776 9030

TORNADO...POSSIBLE
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble
664 
WWUS53 KLSX 162222
SVSLSX

Severe Weather Statement
National Weather Service St Louis MO
522 PM CDT Fri May 16 2025

ILC157-MOC186-162230-
/O.CON.KLSX.SV.W.0133.000000T0000Z-250516T2230Z/
Randolph IL-Sainte Genevieve MO-
522 PM CDT Fri May 16 2025

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT 
FOR SOUTH CENTRAL RANDOLPH AND SOUTHEASTERN SAINTE GENEVIEVE 
COUNTIES...

At 522 PM CDT, a severe thunderstorm was located near St. Mary, or 
10 miles southwest of Chester, moving east at 60 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage
         to roofs, siding, and trees.

Locations impacted include...
  Chester, St. Mary, Kaskaskia and Minnith.

This includes Interstate 55 in Missouri between exits 141 and 143.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter inside a well-built structure and stay away from 
windows. This storm is capable of producing damaging winds and large 
hail.

A Tornado Watch remains in effect until 700 PM CDT for portions of 
southwest Illinois and southeast Missouri.

&&

LAT...LON 3776 9004 3775 9009 3790 9005 3797 8979
      3785 8974 3785 8979 3786 8979 3788 8980
      3790 8984 3790 8985 3787 8990 3787 8994
      3782 9000
TIME...MOT...LOC 2211Z 261DEG 51KT 3778 9012

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Kimble

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 16, 2:55 PM CDT, 1 hour 52 minutes earlier. Its key messages:

  • Severe thunderstorms are expected to continue until storms exit between 6 and 7 PM this evening.
  • After a brief period of dry weather tonight - Saturday evening, the chance for rain showers and thunderstorms returns Saturday night into next week, with the highest chances on Monday night and Tuesday.
Area forecast discussion, May 16, 2:55 PM CDT, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Saint Louis MO
255 PM CDT Fri May 16 2025

.KEY MESSAGES...

- Severe thunderstorms are expected to continue until storms exit
  between 6 and 7 PM this evening.

- After a brief period of dry weather tonight - Saturday evening,
  the chance for rain showers and thunderstorms returns Saturday
  night into next week, with the highest chances on Monday night
  and Tuesday.

&&

.SHORT TERM...  (Through Late Saturday Night)
Issued at 248 PM CDT Fri May 16 2025

Isolated to widely scattered supercells have developed fairly
rapidly over the past couple of hours in our area along a fast-
moving cold front. This boundary is located just west of a
KVIH>>KUIN axis and should clear the southeastern CWA by or just
before 2300 UTC. Large hail, potentially very large (2.75+") still
looks like the main threat given very steep midlevel lapse rates
and associated hail CAPE. The tornadic potential increases with
southerly extent, with the latest SPC mesoanalysis showing 0-1km
SRH around 150-175 m^2/sec^2. LCL values are also a bit lower down
in southeast Missouri and southwest Illinois compared to east-
central Missouri and south-central Illinois. However, a strong RFD
surge very recently just helped spin up a tornado further north,
so the threat continues across the entire tornado watch.

Much cooler and drier air will filter into the area behind this cold
front. Therefore, look for dry weather the remainder of tonight into
Saturday evening along with temperatures much closer to seasonal
normals.

Gosselin

&&

.LONG TERM...  (Sunday through Next Friday)
Issued at 248 PM CDT Fri May 16 2025

(Saturday Night - Tuesday Night)

Today's cold front is expected to stall out across the mid south and
then begin to move back northward as a warm front late this weekend
into early next week. Multiple rounds of showers and thunderstorms
are expected mainly along/north of this retreating boundary through
early next week. There still appears to be 2 MCSs that may impact
the region, one Sunday night/Monday morning and another Monday
night/Tuesday morning. The latter should be further north than its
predecessor, but how far north is a question mark. Sometimes
antecedent convection really hampers the poleward progress of
retreating warm fronts. There is some modest lesside cyclogenesis in
the central Plains, which would argue for continued northward
movement, but again, this could be offset by the aforementioned
convection. The main focus through Tuesday morning likely will be on
heavy rain potential and flash flooding. Convection through that
time likely is to be focused along/north of the boundary and
elevated in nature (hail could be a threat though). In terms of
rainfall potential, the probabilities have trickled up about 10% for
2+" of total rainfall through Tuesday night. Chances are now in the
50-70% range across the bi-state area. For at least 4", chances are
in the 10-15% range, still quite low but a bit higher than yesterday
by about 5% on average. The overall concern for any significant flash
flood threat or river flood threat is still fairly low, but we will
have to keep an eye on this period for hydrologic impacts. As talked
about yesterday, a lot of the area is now running a slight deficit
in the rainfall department since May 1st. Parts of northeast
Missouri and west-central Illinois have fairly widespread abnormal
dryness/moderate drought conditions and could really use 2-3+" of
rain.

At least a conditional severe threat is still on the table for
Tuesday ahead of the midlevel synoptic trough and associated cold
frontal passage. Major caveats continue including a lot of spread
with the track/strength/timing of the trough itself and on
instability. The amount of instability remains a big question mark
due to antecedent convection primarily.

Temperatures during this time period still are tricky, especially
daytime highs. The track of each nocturnal MCS will have
ramifications on daytime highs both Monday and Tuesday. Not
surprisingly, the inter-quartile range from the NBM each of these
days is large, mainly on the order of 8-12 degrees in most
locations.

(Wednesday - Next Friday)

The mid/late week period continues to look increasingly chilly for
late May standards as an anomalous mid/upper level low slowly slides
across the Great Lakes. Temperature anomalies at 850 hPa peak out at
around 6 to 8C below normal Wednesday night across the area. While
those type of values wouldn't be noteworthy in the middle of winter,
it is for late May (closer to 2 sigma below normal). The coolest day
is likely to be on Wednesday, as highs in the 60s are forecast. If
clouds and/or rain continues across portions of the area, cannot
rule out some locations staying in the 50s. Lows late week are
dependent on the timing of the surface ridge and sky cover, but
widespread lows in the 40s are certainly on the table.

Gosselin

&&

.AVIATION...  (For the 18z TAFs through 18z Saturday Afternoon)
Issued at 1210 PM CDT Fri May 16 2025

Isolated to scattered thunderstorms will develop along a cold
front over the next couple of hours. The metro terminals still
have the best chance, but coverage is too low to be confident
enough to introduce a prevailing or a TEMPO. Any thunderstorm that
does directly impact a terminal would have the capability of
producing low visibilities in heavy downpours and large hail with
some wind threat as well. Storms will move off to the east
quickly, with dry weather and VFR conditions favored thereafter.
Winds are expected to veer through this evening, with
west/northwest winds behind the front. Gusts may diminish or at
least weaken this evening before picking back up again by mid
morning on Saturday.

Gosselin

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, May 16, 3:06 PM CDT, 1 hour 41 minutes before
Hazardous Weather Outlook
National Weather Service St Louis MO
306 PM CDT Fri May 16 2025

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-172015-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
306 PM CDT Fri May 16 2025

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Tonight.

Severe thunderstorms will continue through early this evening across
parts of east central and southeast Missouri into southwest and
south central Illinois. Very large hail in excess of 2 inches in
diameter, damaging wind gusts in excess of 80 mph, and a few
tornadoes are all possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Thunderstorms are possible again late Saturday night through next
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report any hail or wind damage to the
National Weather Service in St. Louis.

Gosselin

In the hours before

Local storm report, May 16, 3:52 PM CDT, 55 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
352 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     Hail             1 S Harvester           38.74N 90.58W
05/16/2025  M2.00 Inch       St. Charles        MO   Public

&&

MF
Local storm report, May 16, 4:12 PM CDT, 35 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
412 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     Hail             4 SSW Valles Mill       37.99N 90.53W
05/16/2025  E1.00 Inch       St. Francois       MO   Public

&&

MF
Local storm report, May 16, 4:17 PM CDT, 30 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
417 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     1 NE Dardenne Prairie   38.76N 90.72W
05/16/2025                   St. Charles        MO   NWS Employee

            4 power poles snapped/down, cutting off the
            entrance/exit to a neighborhood. Time
            estimated from radar.

&&

JPG
Local storm report, May 16, 4:29 PM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
429 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Tstm Wnd Dmg     2 NNE Saint Louis       38.66N 90.23W
05/16/2025                   St. Louis City     MO   Public

            Multiple trees down, others broken off at
            the top, and cell phone tower damaged at
            Courion Industries.

&&

MF
Local storm report, May 16, 4:31 PM CDT, 16 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
431 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0252 PM     Tstm Wnd Dmg     2 SSW Mitchell          38.75N 90.10W
05/16/2025                   Madison            IL   Trained Spotter

            15-inch tree down at the roots with
            quarter-size hail.

&&

MF
Local storm report, May 16, 4:33 PM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service St Louis MO
433 PM CDT Fri May 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     Hail             1 W Ste. Genevieve      37.97N 90.06W
05/16/2025  M1.00 Inch       Ste. Genevieve     MO   Public

            Quarter-inch hail fell at US 61 and Market
            Street in Ste. Genevieve.

&&

MF

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 16, 1:17 PM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Warren73 min
May 16, 1:23 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Lincoln, Saint Charles, Warren52 min
May 16, 1:35 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade, Washington40 min
May 16, 1:48 PM CDTTornado WarningLSXCrawford, Washington34 min
May 16, 1:57 PM CDTSevere Thunderstorm WarningLSXFranklin18 min
May 16, 2:02 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds43 min
May 16, 2:02 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXSaint Charles, Saint Louis, City of Saint Louis43 min
May 16, 2:17 PM CDTSevere Thunderstorm WarningLSXFranklin, Saint Charles, Warren28 min
May 16, 2:25 PM CDTTornado WarningLSXIron, Reynolds35 min
May 16, 2:34 PM CDTTornado WarningLSXSaint Louis, City of Saint Louis41 min
May 16, 2:44 PM CDTSevere Thunderstorm Warning Considerable damage threatLSXReynolds9 min
May 16, 2:55 PM CDTTornado WarningLSXIron, Madison50 min
May 16, 2:58 PM CDTSevere Thunderstorm WarningLSXIron, Madison, Reynolds37 min
May 16, 3:01 PM CDTTornado WarningLSXCrawford, Washington34 min
May 16, 3:45 PM CDTSevere Thunderstorm WarningLSXJefferson, Sainte Genevieve, Saint Francois, Washington45 min
May 16, 4:14 PM CDTSevere Thunderstorm WarningLSXIron, Reynolds, Saint Francois, Washington46 min
May 16, 4:15 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve24 min
May 16, 5:07 PM CDTSevere Thunderstorm WarningLSXReynolds23 min
May 16, 5:09 PM CDTTornado WarningLSXSainte Genevieve9 min
May 16, 2:26 PM CDTSevere Thunderstorm WarningLSXCalhoun, Greene, Jersey, Macoupin, Pike49 min
May 16, 2:52 PM CDTSevere Thunderstorm WarningLSXClinton, Monroe, Randolph, Saint Clair, Washington30 min
May 16, 3:07 PM CDTSevere Thunderstorm WarningLSXMacoupin, Montgomery38 min
May 16, 3:14 PM CDTSevere Thunderstorm WarningLSXBond, Clinton, Fayette, Marion36 min
May 16, 3:18 PM CDTTornado WarningLSXBond, Clinton, Fayette, Marion33 min
May 16, 3:29 PM CDTSevere Thunderstorm WarningLSXWashington31 min
May 16, 3:44 PM CDTTornado WarningLSXFayette, Marion14 min
May 16, 5:20 PM CDTSevere Thunderstorm WarningLSXFayette22 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2025Severe Thunderstorm Warnings in Illinois, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.